Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Caused of delayed periods after taking OCP - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
User :   Hi, I am currently taking Tri-Sprintec. This is my first month taking it and I am just stating my third week. I usually have irregular periods. I had my last period in December. I just started what I would think to be my period. It is slightly different looking then normal. I went back and read the tri sprintec pamplet and it says I should recive my period the last week. I am just wondering if this is normal?
Doctor :   Hello.
Doctor :   Let me read your query.
User :   Hi there.
Doctor :   What was the reason for irregular periods?
User :   Im not sure. They have never been regualr, I always missed around 6 months at a time. My Dr. said my body was just getting used to having my period, but that was 3 years ago.
Doctor :   Give me your age, height and weight?
User :   15 5'3 125
Doctor :   OK.
Doctor :   Did you perform any investigation for your condition?
User :   I searched the web, but couldn't find anything.
Doctor :   I meant did the doctor ask for any investigation?
User :   No.
Doctor :   Ok.
Doctor :   Then you can continue the OCP for few weeks.
User :   Okay. And about my period? Is it normal that I recived it on the 3rd week while still reciving hormones instead of the 4th?
Doctor :   It can happen.
User :   Ok then.
Doctor :   Do you have any other symptoms like pain abdomen, etc?
User :   Yes. I assumed that was just getting used to the pill...
Doctor :   Since when are you getting the pain?
User :   Since taking the pill
Doctor :   Is it every day?
User :   Mostly
Doctor :   How long does the pain lasts?
Doctor :   can you rate the pain from 1 to 10?
User :   Just about a 3.
Doctor :   Ok.
User :   Is that normal?
Doctor :   Usually some women do have pain.
Doctor :   It is usually mild.
Doctor :   And last only few weeks.
User :   So next month, there should be no pain? And my period should be on the 4th week?
Doctor :   Pain should come down.
Doctor :   It may take 2 to 3 months for periods to get regular.
User :   This "period" I'm having is very light. And its not a normal blood color.
Doctor :   It could be the spotting in between periods.
User :   So I may get an actuall period next week?
Doctor :   It usually happens in the first few weeks of starting the medication.
Doctor :   Probably.
User :   And if I don't will that be "normal"?
Doctor :   You should get it.
Doctor :   If not, you can consult your GP.
User :   Should I consult my Dr. if it doesn't come? Is it normal, even having irregular periods, to get my period the first month of taking tri sprintec?
Doctor :   Usually the period are regular within 1 to 2 months of usage of the medication.
Doctor :   you can wait for one more month.
Doctor :   If the your periods are not regular, then you can consult your Dr.
User :   Alright. Thank you for your time Dr. :)
Doctor :   Is there anything else i can help you with?
User :   Nope, I think you answered all my questions!
Doctor :   Thanks for consulting healthcaremagic, bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor